Home Forums General Discussion Azithromycin

This topic contains 10 replies, has 5 voices, and was last updated by  Krys 5 years, 7 months ago.

Viewing 11 posts - 1 through 11 (of 11 total)
  • Author
    Posts
  • #306578
    Eva Holloway
    Participant

    Hello all,
    I have been taking Azithromycin for about three months and I noticed that my hands starting to turn red even on the back of my hands with in short time. ( I could not get Biaxin for awhile) I was just wondering if the red coating on the pill could be a red food coloring. I know that at one time I had red velvet cake and my hands looked like I burned them the next day. I did write to TEVA who makes the pills, but have not heard back from them yet. Anyone have problem with this medication or red food coloring or any type of red coloring?
    Also my ANA has been creeping up since I have taking Azithromycin, so I am asking my doctor to put me back on Biaxin. Hopefully it will help my ANA. 😮 😯

    Eva

    Eva Holloway

    #362744
    lynnie_sydney
    Keymaster

    Eva – I dont have the answer to your specific question. However my AP Doc stipulates washing pills when they have any coloured coating – or peeling them in the case of Clarithromycin (it peels rather than washes off) – to prevent ingesting any colorings.

    Be well! Lynnie

    Palindromic RA 30 yrs (Chronic Lyme?)
    Mino 2003-2007 100mg MWF - can no longer tolerate mino/doxy
    abx: MWF a.m. Augmentin Duo (1/2 x 875mg) + 250mg Klacid p.m. Cefaclor (1/4 x 375mg) + 250mg Zithromax. Annual Clindy IV's
    Diet: no gluten, dairy, sulphites, low salicylates
    Supps: 600mg N-AC BID, 1000mg Vit C, CoQ10, P5P 40mg, zinc picolinate 60mg, B3 1000mcg, EPO 1000mg, Lithium orotate 20mg, Magnesium Oil equiv 400mg
    Topical bio-identical estradiol + DHEA caps + Progesterone caps

    #362745
    PhilC
    Participant

    Hi Eva,
    @eva Holloway wrote:

    I was just wondering if the red coating on the pill could be a red food coloring.

    Yes, it looks like there are two different red food colorings in those tablets. Are they 250 mg tablets or 500 mg tablets?

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #362746
    Eva Holloway
    Participant

    Phil.
    he gave me the 500 mg, which I think is also too strong, I cut the pill in half and did better on it but still had the problem with upset stomach, I am now back on Biaxin and the redness on the back of my hands is slowly going away. I am going to have to tell Dr.K about this, she thought it could have been something else and even so I stopped eating that product it didn’t get better and now I realize it must have been the food coloring.
    Thanks, Lynnie for the reply, I didn’t know you could wash off the color.

    Eva 🙁

    Eva Holloway

    #362747
    PhilC
    Participant

    Hi Eva,

    If you ever need to go back on azithromycin, there are some ways to get around that problem. You could switch to a different generic that doesn’t contain any food coloring, or contains food coloring that you know doesn’t bother you. Or you could ask your doctor to prescribe 600 mg of azithromycin. The 600 mg tablets of azithromycin made by Teva don’t contain any food dyes.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #362748
    Eva Holloway
    Participant

    Thank you Phil, will keep that in mind about requesting a pill were the color doesn’t bother me. I have been off Azithromycin now for a week and can really tell the difference. No more upset stomach and cramping and my hands are looking better.

    Eva 🙂

    Eva Holloway

    #362749
    Krys
    Participant

    Eva, I had the reverse of your problem.
    My hands and feet were beets’ red prior to abx, and while on abx, they eventually turned normal.
    To avoid dyes I’ve been buying Azithromycin from buylowdrugs in Canada: I opted for the cheapest generic from India. It is white in color (no dyes), it costs $115 for 90 tablets vs $350 for 30 tablets I was paying at Walmart. It’s worked for me exactly the same. Except for ugly herxing, I’ve had no side effects.
    I get intense headaches from red food dye and slight headaches from other dyes, so I avoid them. Doxy in tablet form (contains red dye and corn starch) caused finger swelling and joint pain. Doxy in capsule form was OK. As headaches were a big part of my herxes, I can’t tell if the blue dye in Doxy capsule caused any reaction. I think it did not.
    ‘Hope the brand with no dyes will work for you.
    Warm wishes, Krys

    #362750
    cavalier
    Participant

    Eva – am glad your hand color is coming back. My minocycline is red on 1/2 of the pill jacket & pink on the other I never thought about this until your post. Good to know if it ever happens.

    May I ask you something about your experience with LDN have you noticed it being on help in regulating the immune or any difference with this being in your arsenal? I ask as i am considering adding it since the IV’s have become a issue in getting them done here along of course with continuing AP orally.

    best to you.
    Thanks for any insights.

    Jill
    Systemic SD

    #362751
    Eva Holloway
    Participant

    Jill,
    the LDN has helped me in sleeping better and that is also helping with endorphens. It is important to get a certain amount of deep sleep every night. I used 4.5 mg LDN on the beginning but after I had to get off LDN after I had fallen and had surgery for some reason when I went back it was too much and I went down to 3 mg and I am doing a lot better this way. I have less pain from RA being on LDN, so I can move around better.
    I am back on Biaxin and I am taking two 50mg of Minocin which are orange, just started so I am not sure if this color hurts my hands. I know orange is yellow and red, but it is in the jell cap not the cover over the whole pill. I may have to get jell caps from the compounding place and just dump the two pill into one clear one.
    Eva

    Eva Holloway

    #362752
    cavalier
    Participant

    Deep sleep is indeed important Eva – that would be a boone for me much of the time. The best sleep I have had in years came when I was able to do the IV’s.
    many thanks for the info.

    Best – Jill systemic SD

    #362753
    Krys
    Participant

    @eva Holloway wrote:

    I may have to get jell caps from the compounding place and just dump the two pill into one clear one.

    Eva, you can buy empty capsules cheaper than at the compounding pharmacy.
    http://www.herbalcom.com/store.php3?list/cats&spec=caps&session=a10a03f3a4dffe2fbca1dd199030de2d3 gelatin or vegetable size -0- $9.40 and $13.50 for 1000
    http://www.mountainroseherbs.com/search/search.php?refine=y&keywords=empty+capsules&x=20&y=9 organic gelatin or vegetable capsules, various amounts.
    http://www.atlanticspice.com/ under miscellaneous: gel caps “O” $7.85 for 950. There’s a minimum order of $35.
    I’ve just checked that Amazon carries them, too!

    If you decide to use the empty capsules, it might be easier to pour the content without spilling by using a bigger cap, like -00-.
    Warm wishes, Krys

Viewing 11 posts - 1 through 11 (of 11 total)

You must be logged in to reply to this topic.